Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 12, 2016, 7:08 PM EDT for City of Suffolk, Virginia; Gates County, Hertford County, North Carolina. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 12, 2016, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gates County, NC, Hertford County, NC, City of Suffolk, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:12 PM EDT | TSTM WND DMG | 1 S Beales Corner, VA | TREE UPROOTED |
| Jun 12, 7:30 PM EDT | HAIL 1 | Gates, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS51 KAKQ 122308
SVRAKQ
NCC073-091-VAC800-122345-
/O.NEW.KAKQ.SV.W.0049.160612T2308Z-160612T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GATES COUNTY IN NORTHEASTERN NORTH CAROLINA...
NORTHEASTERN HERTFORD COUNTY IN NORTHEASTERN NORTH CAROLINA...
THE SOUTHWESTERN CITY OF SUFFOLK IN SOUTHEASTERN VIRGINIA...
* UNTIL 745 PM EDT
* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLAND...
MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WHALEYVILLE AROUND 720 PM EDT.
GATES AROUND 725 PM EDT.
RODUCO AROUND 730 PM EDT.
GATESVILLE AND SUNBURY AROUND 740 PM EDT.
HARRELLSVILLE AND HOBBSVILLE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HAZELTON...EURE...CARTER...RAYS BEACH...DRUM HILL...CLEOPUS...DORT...
REYNOLDSON...ELWOOD AND EASONS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3627 7685 3662 7691 3663 7689 3665 7690
3674 7676 3648 7649 3646 7649 3639 7646
TIME...MOT...LOC 2307Z 340DEG 26KT 3663 7682
HAIL...1.00IN
WIND...60MPH
$$
BROWN2 follow-up statements
287
WWUS51 KAKQ 122334
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT SUN JUN 12 2016
VAC800-122342-
/O.CAN.KAKQ.SV.W.0049.000000T0000Z-160612T2345Z/
CITY OF SUFFOLK VA-
734 PM EDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHWESTERN CITY OF
SUFFOLK IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3655 7690 3655 7656 3648 7649 3646 7649
3639 7646 3627 7685
TIME...MOT...LOC 2332Z 340DEG 26KT 3645 7674
$$
NCC073-091-122345-
/O.CON.KAKQ.SV.W.0049.000000T0000Z-160612T2345Z/
GATES NC-HERTFORD NC-
734 PM EDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GATES AND NORTHEASTERN HERTFORD COUNTIES...
AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GATESVILLE...
MOVING SOUTH...SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...WIND DAMAGE TO ROOFS...SIDING...AND TREES WILL BE POSSIBLE.
THIS SEVERE STORM WILL BE NEAR...
SUNBURY AROUND 740 PM EDT.
HARRELLSVILLE AND HOBBSVILLE AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HAZELTON...EURE...CARTER...RAYS BEACH...DRUM HILL...DORT...REYNOLDSON...
EASONS CROSSROADS...BUCKLAND AND SAVAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3655 7690 3655 7656 3648 7649 3646 7649
3639 7646 3627 7685
TIME...MOT...LOC 2332Z 340DEG 26KT 3645 7674
HAIL...1.00IN
WIND...60MPH
$$
BROWN978
WWUS51 KAKQ 122349
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT SUN JUN 12 2016
NCC073-091-122358-
/O.EXP.KAKQ.SV.W.0049.000000T0000Z-160612T2345Z/
GATES NC-HERTFORD NC-
749 PM EDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR GATES AND NORTHEASTERN
HERTFORD COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3655 7690 3655 7656 3648 7649 3646 7649
3639 7646 3627 7685
TIME...MOT...LOC 2347Z 340DEG 26KT 3645 7674
$$
BROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:49 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 4:49 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
449 PM EDT SUN JUN 12 2016
.SYNOPSIS...
A cold front will drop through the Mid Atlantic region this
evening. High pressure builds into the area Monday into Tuesday.
Low pressure approaches from the west Wednesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Lee trough well in place over the region this aftn as advancing
cold front has now cleared far nrn VA based on dewpoints falling
into the low 40s. Although a few thunderstorms have shown up on
the radar in the Middle Peninsula area invof lee trough, downslope
drying from well-mixed wly winds across swrn half of the FA should
suppress updraft potential until the cold front can drop through
the region this evening. Have therefore increased POPs/wording to
scattered for the Middle Peninsula (shifting e-sewd) and knocked
late aftn POPs back to isolated wording across cntrl VA (including
Metro Richmond). Isolated to scattered storms possible across
SE VA/NE NC with the frontal passage this evening.
Once the front exits the area late this evening, a decent vort max
is then expected to drop se into the region overnight. This
feature is associated with an upper low rotating through nrn New
England as high pressure builds into the Ohio Valley and will
usher in a cooler and drier airmass. The combination of the vort
max and a 125kt 300mb jet streak aiding lift (and to a lesser
extent caa moving over warmer waters of Ches Bay) should produce
sct-bkn stratus around 2500-5000ft across the Nrn Neck and
Delmarva late tonight. Otherwise, mostly clear everywhere else
tonight with lows in the upper 50s nw to around 60 se. Dewpoints
falling into the upper 40s far nw to mid-upper 50s se will make
for a pleasantly comfortable night.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Few changes needed to short term forecast periods. Sfc high
pressure builds over the area Mon/Tue with dry conditions
anticipated for both days. Temps on Mon will run about 5 degrees
below seasonal normals with highs in the lower 80s inland and
mid-upper 70s MD/VA Ern Shore and beaches. Near average lows Mon
night generally in the 60s (upper 50s possible far nwrn counties).
Highs begin to rebound/moderate twd more seasonal values on Tue as
the sfc ridge axis shifts along the Atlantic coastline. Expect
highs in the mid-upper 80s inland and mid 70s to lower 80s near
the coast (including Nrn Neck and MD/VA Ern Shore), however
dewpoints should remain in the upper 50s to low 60s. Wx pattern
becomes more unsettled Tue night into Wed with very subtle
weaknesses in thickness heights as well as very weak/diffuse vort
max energy in generally w-nw flow aloft. Have maintained a return
to slight chance showers for Tue night (mainly across Nrn Neck/Ern
Shore in the evening and then along the immediate coast
overnight), however instability is elevated above 500mb which may
result in more clouds than shower activity. Precip chances
increase to chance wording (30-45%) on Wed as a warm front in the
vicinity could aid convection in developing sw sfc flow. Rising
temps/dewpoints should be anticipated Tue night/Wed. Lows Tue
night generally in the upper 60s to lower 70s. Highs Wed in the
85-90 F inland...low- mid 80s beaches (mid-upper 70s MD beaches
off Atlantic Ocean).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Unsettled conditions expected Wed night thru Fri, as the
combination of a nearly stationary boundary and low pres areas
riding along it fm the Oh valley into the Mid Atlc region results
in chcs for showers and tstms. At this time, it then looks like hi
pres will bld in fm the n for Fri ngt into Sat. However, the
latest model runs of the GFS and ECMWF then show low pres
lingering along or just off the Mid Atlc cst for Sat ngt thru Sun.
So, have slgt chc pops for Sat ngt and Sun. Highs will be in the
80s Thu, and mainly in the mid 70s to lwr 80s Fri, Sat and Sun.
Lows will be in the mid 60s to lwr 70s Wed ngt and Thu ngt, and in
the 60s Fri ngt and Sat ngt.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The cold front continues to drop sewd through the Mid-Atlantic
States this afternoon...sliding across the Lower MD Eastern Shore
and through Northern VA at 18z Sun. Ahead of the front...the
moisture is lacking and the westerly winds are around 10 to 15
kts. This is resulting in very little sky cover in advance of the
front. Along and behind the front...there is a little cu field
trying to develop and the models show a brief period of moisture
between 5k - 10 ft. So have added some clouds with the front and
also increased the winds up to around 25kt gust as the winds turn
nw. At this point...have just kept a mention of a shower at ORF
with the front...assuming that the bay/ocean add a little extra
low level moisture. Otherwise...once the front clears by
3z...should see very dry air move in keeping the VFR conditions
in place overnight through the day on Monday.
OUTLOOK: Dry weather is expected through mid week. Chances for
precipitation increase late Wednesday and Thursday. No problems are
expected with ceiling and visibility outside of precipitation.
&&
.MARINE...
SCA headlines in effect for all wtrs fm this eveng/tngt thru Mon
morng. West winds 10 to 20 kt late this aftn/early this eveng
will shift to the nw or n and increase to 15 to 25 kt later this
eveng and ovrngt, as a cold front drops acrs and s of the wtrs.
Waves will bld to 3 to 4 ft ovr the Ches Bay, and seas will bld to
4 to 5 ft out near 20nm. The cool surge will be fairly quick, as
nnw winds diminish later Mon morng below 15 kt. Seas will subside
to 2-4 ft by mid morng Mon. High pres blds s of the wtrs Mon aftn
and off the se cst for Mon ngt thru Tue. A weak boundary will
locate over the wtrs fm Wed into Fri with areas of Low pres
affecting the region. At this time, expecting sub-SCA conditions
thru at least Thu ngt. The frontal boundary will drop s of the
wtrs Fri morng, with a cooler air mass advecting over the region.
SCA Northeast winds are possible Fri and Fri ngt.
&&
.CLIMATE...
SBY has reached 92 degrees so far today and may peak out at 93 or
94 degrees before the day is done.
* Avg 1st Date of 90 F:
* SBY: May 27 (last time after Jun 10th was in 2003 (Jun 24th))
&&
.EQUIPMENT...
KDOX will remain in a state of ongoing maintenance until further
notice. Multiple failures are causing the radar to be inoperable.
Full return to service is not known at this time.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 AM EDT Monday for ANZ635>638.
Small Craft Advisory until noon EDT Monday for ANZ630>632-634.
Small Craft Advisory from midnight tonight to 10 AM EDT Monday
for ANZ633-650-652-654-656-658.
&&
SYNOPSIS...AJZ/BMD
NEAR TERM...BMD
SHORT TERM...AJZ/BMD
LONG TERM...TMG
AVIATION...ESS
MARINE...TMG
CLIMATE...AKQ
EQUIPMENT...AKQHazardous weather outlook, Jun 12, 4:16 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EDT SUN JUN 12 2016 ANZ636-NCZ012>017-030>032-102-VAZ065-066-079>082-084-086>090-092-093- 095>098-100-523>525-132030- YORK RIVER-NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN- WESTERN CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK- MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 416 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-060>062-064-067>069-075>078-083-085-099-509>522- 132030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT- MIDDLESEX-ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 416 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
In the hours before
Local storm report, Jun 12, 6:12 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM MARINE TSTM WIND 3 NW CAPE HENRY 36.97N 76.05W
06/12/2016 M49 MPH ANZ634 VA BUOY
1ST LANDING BUOY...GUSTS TO 43 KT
&&
EVENT NUMBER AKQ1600653
LALEXANDLocal storm report, Jun 12, 6:13 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM MARINE TSTM WIND CHESA BAY BRDG TNL 36.97N 76.11W
06/12/2016 M60 MPH ANZ634 VA BUOY
1ST ISLAND...52 KNOTS
&&
CORRECTED EVENT
EVENT NUMBER AKQ1600652
LALEXANDSpecial weather statement, Jun 12, 6:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT SUN JUN 12 2016
NCZ016-017-102-VAZ098-122315-
CAMDEN-EASTERN CURRITUCK-WESTERN CURRITUCK-VIRGINIA BEACH-
615 PM EDT SUN JUN 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CURRITUCK...AND
NORTHEASTERN CAMDEN COUNTIES AND THE SOUTHEASTERN CITY OF VIRGINIA
BEACH...
AT 614 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF VIRGINIA BEACH TO 6
MILES SOUTHEAST OF BACK BAY TO 6 MILES EAST OF NORTHWEST. MOVEMENT
WAS SOUTHEAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
KNOTTS ISLAND AROUND 625 PM EDT.
CURRITUCK AROUND 630 PM EDT.
COROLLA AROUND 640 PM EDT.
GRANDY AROUND 650 PM EDT.
POINT HARBOR AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POWELLS POINT...
COINJOCK...JARVISBURG...WATERLILY...PUNGO...DAM NECK...BARCO...SIGMA...
AYDLETT AND MAPLE.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3611 7585 3614 7587 3615 7590 3627 7597
3629 7595 3632 7599 3657 7612 3666 7612
3668 7607 3672 7608 3678 7600 3680 7592
3660 7583 3624 7573 3622 7573 3622 7577
3620 7576 3619 7579 3609 7575 3607 7580
TIME...MOT...LOC 2214Z 330DEG 36KT 3671 7583 3662 7592 3657 7609
BROWNSpecial weather statement, Jun 12, 6:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EDT SUN JUN 12 2016
VAZ092-093-096-122315-
SUFFOLK-ISLE OF WIGHT-SOUTHAMPTON-
635 PM EDT SUN JUN 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF
WIGHT...AND EASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND
THE CITY OF SUFFOLK...
AT 633 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR IVOR TO NEAR SEDLEY TO 8 MILES NORTH
OF COURTLAND. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
ZUNI AROUND 640 PM EDT.
COURTLAND AND SEDLEY AROUND 645 PM EDT.
WINDSOR AROUND 650 PM EDT.
FRANKLIN AND HUNTERDALE AROUND 655 PM EDT.
CARRSVILLE AROUND 700 PM EDT.
HOLLAND AROUND 705 PM EDT.
WHALEYVILLE AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUFFOLK AIRPORT...
WALTERS...BERLIN...LEES MILL...COLLOSSE...BOAZ...DORY...SEBRELL...CLEOPUS
AND STORY.
STRONG WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS. THESE WIND
GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED
TREES... AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3683 7717 3688 7708 3688 7703 3696 7691
3662 7648 3655 7649 3655 7692 3654 7692
3654 7694
TIME...MOT...LOC 2233Z 321DEG 26KT 3687 7693 3684 7698 3683 7706
BROWNSpecial weather statement, Jun 12, 6:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
658 PM EDT SUN JUN 12 2016
NCZ013-014-031-032-VAZ093-096-122345-
HERTFORD-PERQUIMANS-GATES-CHOWAN-SUFFOLK-ISLE OF WIGHT-
658 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOWAN...GATES...
HERTFORD...AND SOUTHWESTERN ISLE OF WIGHT COUNTIES AND THE
SOUTHWESTERN CITY OF SUFFOLK...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARRSVILLE...OR
NEAR HOLLAND...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...GATESVILLE...HOLLAND...SUNBURY...SUFFOLK...GATES...
HARRELLSVILLE...CORAPEAKE...CARRSVILLE...HOBBSVILLE...WHALEYVILLE...
RODUCO...HAZELTON...EURE...LEES MILL...COLLOSSE...CARTER...RAYS BEACH...DRUM
HILL AND BOAZ.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3657 7692 3658 7691 3662 7691 3663 7689
3665 7691 3668 7692 3670 7691 3670 7693
3675 7690 3680 7679 3640 7646 3636 7644
3628 7667 3630 7668 3631 7670 3628 7668
3628 7669 3627 7669 3624 7680
TIME...MOT...LOC 2257Z 335DEG 36KT 3670 7685
GINGRICHSpecial weather statement, Jun 12, 7:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 PM EDT SUN JUN 12 2016
VAZ093-095>097-122345-
SUFFOLK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-CHESAPEAKE-
703 PM EDT SUN JUN 12 2016
...AN OUTFLOW BOUNDARY WITH GUSTY WINDS WILL AFFECT EAST CENTRAL
ISLE OF WIGHT...THE CITY OF CHESAPEAKE...THE SOUTHWESTERN CITY OF
PORTSMOUTH AND THE SOUTHWESTERN CITY OF SUFFOLK...
AT 702 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SMITHFIELD TO DRIVER TO DEEP CREEK.
MOVEMENT WAS SOUTH AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DEEP CREEK...CHESAPEAKE...CRADOCK AND WESTERN BRANCH AROUND 705 PM
EDT.
SUFFOLK AND BOWERS HILL AROUND 710 PM EDT.
KINGS FORK AROUND 730 PM EDT.
NORTHWEST AROUND 735 PM EDT.
DOWNTOWN SUFFOLK AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUFFOLK AIRPORT...
SAUNDERS...MAGNOLIA...WILLS CORNER...LONGVIEW...CHESAPEAKE AIRPORT...
KILBY...CHUCKATUCK...DEANES AND WILROY.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3667 7665 3701 7664 3687 7650 3678 7627
3655 7619 3655 7653
TIME...MOT...LOC 2302Z 348DEG 21KT 3695 7663 3681 7649 3674 7634
BROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:46 AM EDT | Small Craft Advisory | AKQ | 33 hr | |
| Jun 12, 3:53 PM EDT | Special Weather Statement | AKQ | Gloucester, York | 37 min |
| Jun 12, 4:03 PM EDT | Special Marine Warning | AKQ | 72 min | |
| Jun 12, 4:05 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jun 12, 4:07 PM EDT | Special Weather Statement | AKQ | Northampton | 53 min |
| Jun 12, 4:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jun 12, 4:34 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Poquoson | 26 min |
| Jun 12, 4:53 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 52 min |
| Jun 12, 5:10 PM EDT | Special Marine Warning | AKQ | 80 min | |
| Jun 12, 5:36 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 39 min |
| Jun 12, 6:11 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jun 12, 6:35 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 40 min |
| Jun 12, 7:03 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 42 min |
| Jun 12, 7:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jun 12, 6:15 PM EDT | Special Weather Statement | AKQ | Currituck | 60 min |
| Jun 12, 6:58 PM EDT | Special Weather Statement | AKQ | Gates | 47 min |
| Jun 12, 7:14 PM EDT | Special Weather Statement | AKQ | Chowan | 46 min |
| Jun 12, 7:35 PM EDT | Special Weather Statement | AKQ | Currituck | 40 min |
| Jun 12, 7:55 PM EDT | Special Weather Statement | AKQ | Perquimans | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.